MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-475-35
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the pipeline distal end failed to open.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the ophthalmic artery segment with a max diameter of 13 mm and a 6 mm neck diameter.The landing zone was 3.5 mm distally and 4.7 mm proximally.It was noted the patient's vessel tortuosity was normal.Dual antiplatelet treatment was administered.Aspirin 75 and ticagrelor 90 were taken continuously for four days before surgery.The angiographic result post procedure was a giant ophthalmic artery aneurysm.It was reported that the phenom27 catheter was used to deliver the stent into place.During the deployment process, the stent tip did not open.The surgeon continued to deploy the stent.After deploying about 10mm, the distal end of the stent still could not open.The proximal and middle ends had been gradually opened.The surgeon continued to deploy about 7mm, but the stent tip still could not open.For the sake of surgical safety, the surgeon pushed the high-27 microcatheter, retrieved the stent, and deployed it again, but the tip end still could not open.The surgeon retrieved the stent and removed it from the body.The stent guide wire was gently pushed on the operating table to confirm the reason why the stent tip could not open.It was found that the stent tip was suspected to be damaged and kinked.The surgeon then replaced it with the same ped2-475-30 dense mesh stent, which was smoothly put into place and opened, and the operation was completed.The pipeline was not positioned in a bend.More than 50% of the pipeline was deployed when it failed to open.It was resheathed less than 2 times.No additional steps ware required to open the pipeline.The pipeline was removed from the patient and resheathed and removed with the microcatheter.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.Ancillary devices include a phenom 27 microcatheter, a sychro guidewire, a ped2-475-30 pipeline stent and a qc-10-30 coil.
 
Event or Problem Description
Additional information received that the cause of the event was not determined.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product analysis as found condition (condition of returned device): a pipeline flex embolization device and a phenom-27 catheter were returned for analysis within a shipping box; a sealed biohazard pouch; the phenom-27 catheter within a dispenser track and the pipeline braid within barrel of a syringe.Visual inspection/damage location details: (pli-10) the pipeline flex embolization pushwire system was not returned.Due to the condition in which the pipeline braid was returned the distal and proximal ends were unable to be determined.Braid end 1 was found to be opened and frayed.Braid end 2 was found to be collapsed and frayed.No other anomalies were observed.(pli-20) no device malfunction was reported with the phenom catheter.No damages were found with the phenom hub.The phenom total length was measured to be ~159.1cm.The phenom useable length was measured to be ~152.5cm.The phenom catheter body was found to be kinked at ~127.8cm from distal tip.No damages were found with the distal tip.No other anomalies were observed.Testing/analysis (including sem reports): n/a conclusion: based on the device analysis and reported information, the customer¿s report of ¿failure/incomplete open proximal¿ was unable to be confirmed as the distal and proximal ends were unable to be determined.It is possible the failure to open is the result of vessel tortuosity.The root cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23058798
Report Number2029214-2025-02025
Device Sequence Number8685590
Product Code OUT
UDI-Device Identifier00763000284664
UDI-Public(01)00763000284664(17)270805(10)B769487
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-475-35
Device Catalogue NumberPED2-475-35
Device Lot NumberB769487
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2025
Supplement Date Received by Manufacturer09/22/2025
11/03/2025
Initial Report FDA Received Date09/15/2025
Supplement Report FDA Received Date10/20/2025
11/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexMale
Patient Weight73 KG